Funnel Cloud, Galveston
- When
- July 12, 12:00 PM CST to 12:03 PM CST
- Where
- Galveston County, 3.03 mi S of Dickinson
- Reported by
- Law Enforcement
- Coordinates
- 29.427, -95.056
A funnel cloud was sighted near an outlet mall in Texas City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud was sighted near an outlet mall in Texas City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 12, 11:35 AM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1235 PM CDT FRI JUL 12 2013 .DISCUSSION... SEE THE 18Z AVIATION DISCUSSION BELOW. 40 && .AVIATION... A SURFACE RIDGE WAS PRESENT OVER THE INLAND SECTIONS AT MIDDAY. THERE WERE THUNDERSTORMS OCCURRING JUST OFF THE COAST OF THE BOLIVAR PENINSULA. THESE WERE ASSOCIATED WITH AN OUTFLOW BOUNDARY THAT WAS MOVING AHEAD OF A WEAK BACKDOOR COLD FRONT. THE MODEL SOUNDINGS WERE MORE CONDUCIVE FOR ISOLATED SHOWERS TOWARD THE COAST AND BAYS...ALTHOUGH IF THE BAY AND SEA BREEZE GET ACTIVE ISOLATED SHOWERS OR THUNDERSTORMS COULD REACH INTO THE KIAH TERMINAL. WENT WITH VICINITY SHOWERS AT KHOU AND KLBX FOR MAINLY THE MID AND LATE AFTERNOON PERIOD. KGLS HAS THE BEST CHANCE FOR THUNDERSTORMS BUT EXPECT THESE TO END BY AROUND 22Z. OTHERWISE EXPECT VFR. 40 && .PREV DISCUSSION... /ISSUED 1022 AM CDT FRI JUL 12 2013/ DISCUSSION... CURRENT FCST IS IN GOOD SHAPE. JUST SOME FAIRLY INSIGNIFICANT TWEAKS TO GRIDS TO MATCH ONGOING SAT/RADAR/TEMP TRENDS FOR THE UPDATE. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 101 75 99 74 97 / 10 20 10 10 20 HOUSTON (IAH) 98 76 97 75 95 / 10 10 10 10 20 GALVESTON (GLS) 92 81 92 80 91 / 30 20 20 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...47 AVIATION/MARINE...40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 516 AM CDT FRI JUL 12 2013 GMZ330-335-350-355-370-375-TXZ195>200-210>214-226-227-235>238- 131030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-JACKSON-LIBERTY-MATAGORDA- MATAGORDA BAY-MONTGOMERY-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 516 AM CDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ163-164-176>179-131030- HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY-WALKER- 516 AM CDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED STORMS ARE POSSIBLE THIS EVENING IN ASSOCIATION WITH A WEAK FRONTAL BOUNDARY MOVING IN FROM THE NORTHEAST. GUSTY WINDS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Houston radar (KHGX), 5 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469992.